Valium Addiction and Treatment
1-800-315-2391 | April 14th
Valium falls into the category of drugs that are called benzodiazepines. Benzodiazepines help create restfulness, help induce sleep, and they relieve anxiety and muscle spasms. When they're taken in high doses benzodiazepines have a hypnotic type effect on the user. Benzodiazepines are CNS Depressants that affect your spinal cord and brain slowing down brain activity.
Valium is a prescription drug that's used to treat anxiety and insomnia that's related to anxiety. Valium isn't prescribed for a patient that's under normal daily stress and anxiety. Patients dealing with major uncontrollable anxiety are given valium to help them calm down in order to relax. Valium is also given to patients suffering from panic attacks and sometimes individuals going through alcohol withdrawal during treatment.
When Valium which is also referred to as diazepam, is prescribed to the patient and taken as directed it's very helpful relieving symptoms of anxiety. Unfortunately there are many people today misusing and abusing drugs like valium for the intentions of getting high.
Many people have made the mistake of mixing valium with alcohol or other drugs which is extremely dangerous. Certain medications and alcohol when combined with Valium slows your heart and breathing down and can lead to death.
Valium Addiction and Dependency
Valium use over time can lead to dependency so should never be misused or abused. Many people do abuse them and continue to increase their dose when they become tolerant to the drug. Eventually the user needs to increase the amount of valium in order to get the same effects because their body has gotten use to the drug. When this takes place with repeated use, the individual becomes addicted to them.
Valium Street Terms
- Sleeping pills
Valium is the brand name for Diazepam and there are overdose symptoms associated with misuse and abuse of this drug. Sometimes an overdose of Valium takes place accidentally and other times drug users take high doses of the drug or combine valium (diazepam) with alcohol or other drugs. Seek medical help if you suspect an overdose has taken place.
Diazepam (Valium) Overdose Symptoms
- Fingernails and lips become bluish in color
- Vision becomes blurry
- Breathing becomes labored or difficult
- Possible confusion
- Dizziness or feeling faint
- Movements become uncoordinated